How do you deal with gastroparesis?

I have been diagnosed with bile reflux disease and erosive gastritis which the doctor states is being aggravated by my gastroparesis. According to the GI gastroparesis is rather common in PD and I know that I have been diagnosed with it for at least 2 years longer than I have with PD.

Anyway, if I am unable to take Reglan to help move the stomach along, what other alternatives do I have, because I am in agony. I have been battling the Bile Reflux Disease for over 12 years, but with the addition of the PD related gastroparesis it has gotten to the point of being unbearable. Any suggestions?

My medications are Mirapex, Topamax, Urso, Questran, Phenergan, a protein supplement, a multi-vitamin/mineral supplement, B12 injections.

6 Replies

oldestnewest
  • I've just been reading through old medical records and believe I have Barrett’s esophagus & Dyspepsia. I go to my Dr. in two weeks. Will let you know what happens.

  • Thank you. I saw my neuro yesterday and he said he didn't know of any medication that was a safe alternative for Reglan (the usual treatment for gastroparesis). Reglan is a definite no-no for people with PD or seizure disorders (I have both). I am seeing my GI doc today & maybe can get some kind of answers there.

  • AHarris2006

    I have had a couple of episodes of gastroparesis which were helped by domperidone. My problem was due directly to Parkinsons and its effect on the gut and so being on Parkinson medication (sinemet) has solved the problem. Hope you manage to get sorted.

  • Thank you for this information. Domperidone isn't available in the US, but I do know someone who gets their GI to write a prescription for theirs and they get it fill by a pharmacy in Canada.

    The GI made some changes yesterday when I saw him. He replaced my phenergan with zofran and he wants me to go on a liquid nutrition diet since solids only set in my stomach for days & then get vomited back up.

  • Ive had trouble with stomach pain due to taking mirapex. its really hard on my stomach so i chew the pills before swallowing them and take them with milk or yogurt. i only wish they would allow time release mirapex in Canada, Also i get extremely constipated alot to the point my stomach empties slower and i then get acid reflux so I take stool softners regularly which seems to help.....good luck, i hope this helps

  • I tried the ER, but had problems with breakthrough tremors about 2 hours after taking my dose, so I was put on multiple tablets daily. I have the opposite effect with Mirapex and get severe diarrhea, but I think it's because of the severe gastroparesis & only fluids are getting through. I've had gastroparesis before I was put on Mirapex, though, so I don't think there is a connection between the two. My neuro did say that gastroparesis is rather common in PD, especially in Early-Onset.

You may also like...